I started Elavil 50mg monday and I have been a walking zombie and have been very depressed. I have never experienced depression. My pain even seems to have worsen instead of getting better. Is this normal?
28 Jun 2012
You'll have the side effects right away, which is what you're doing. It will take at least 4 weeks for it to work for pain and/or depression. If you end up needing something for depression, there are better pills then Elavil for that. I took Elavil for more then 20 yrs for depression,there was nothing but tricyclics, but never felt as good as I do now on an SNRI.
28 Jun 2012
Hello skinny77. Yes it is normal. Your body is adjusting itself to the Elavil. You'll possibly feeling like this for a bit longer. Likely a week, or more. It is common to feel this type of side effect. The longer on the drug, the less this type of feeling as you are now. It will take close to a months time before the drug has reached its full theraputic effect. Best of wishes to you, pledge
28 Jun 2012
Thanks everyone. This being day 4 on the drug I have just about decided to stop the medication. I am very depressed and my co-workers can see it in me and have been asking what is wrong. My dr gave me this medication for Vulvadynia and I am experiencing some crazy side effects.
29 Jun 2012
Hi skinny -
This was prescribed to me for nerve pain. I am on a lower dose than you so I am wondering if our dose is too high??? I can take 10 to 20mg tabs at night. I will say it does help me sleep, too. I am sorry you are so uncomfortable. Ask your doctor if you can cut the dose and try it lower for your particular issue. I am sure that it is throbbing and painful. But it does work for me in conjunction with an occasional nerve block in my lumbar region and to stop burning sensations I get. Just my own thoughts. But I am thinking your starting dose was too high for you. Every "body" is different. I hope this information is helpful and useful to you. I hope you feel much better soon and find good relief. You can actually cut the pill with a pill cutter if your doctor and you both agree to a lower dose. My 10 mg pills are small but I know I could split it with a pill cutter.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... legs, then doxipin did the same after years on it. The latest drug my doctor prescribed was Trazodone. I seem to be having sore muscles and wake ...
4 answers • 26 Sep 2010
1 answer • 15 Jul 2011
I want to know what will cure vulvodynia
1 answer • 28 Aug 2013
I used to take cymbalta but without elavil. I seem to have tremors and trouble talking, with elavil & wellbutrin, and read that these two ...
1 answer • 16 Sep 2013
I have severe burning with Vulvodynia and have been taking Nortriptyline for 5 weeks and Lidocaine as well. It is a little better but how long until ...
0 answers • 5 Oct 2014